{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,5,14]],"date-time":"2025-05-14T02:41:46Z","timestamp":1747190506727,"version":"3.40.5"},"reference-count":8,"publisher":"Wiley","license":[{"start":{"date-parts":[[2021,3,27]],"date-time":"2021-03-27T00:00:00Z","timestamp":1616803200000},"content-version":"unspecified","delay-in-days":0,"URL":"https:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["Case Reports in Cardiology"],"published-print":{"date-parts":[[2021,3,27]]},"abstract":"<jats:p>Theophylline is a potent adenosine receptor antagonist with indirect adrenergic effects that can lead to arrhythmias and metabolic abnormalities such as hypokalemia. Therapeutic toxicity cases have declined over the years mainly due to decreased recommended therapeutic doses and overall decreased usage of this medication due to newer available COPD treatment options. We present a clinical case of symptomatic supraventricular tachycardia resistant to adenosine therapy in a patient with theophylline use. This case highlights the importance of comprehensive medication review in acute settings to aid in identifying the underlying etiologies and initiating prompt treatments. It also signifies the importance of reviewing chronic medications in each outpatient visits to ensure continued indication for their use and be able to change them to newer agents per guidelines whenever possible.<\/jats:p>","DOI":"10.1155\/2021\/2806193","type":"journal-article","created":{"date-parts":[[2021,3,28]],"date-time":"2021-03-28T18:05:14Z","timestamp":1616954714000},"page":"1-4","source":"Crossref","is-referenced-by-count":1,"title":["Symptomatic Supraventricular Tachycardia Resistant to Adenosine Therapy in a Patient with Chronic Theophylline Use"],"prefix":"10.1155","volume":"2021","author":[{"ORCID":"https:\/\/orcid.org\/0000-0003-3614-7154","authenticated-orcid":true,"given":"Seyedeh Maryam","family":"Hosseini","sequence":"first","affiliation":[{"name":"University of Arizona College of Medicine, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"ORCID":"https:\/\/orcid.org\/0000-0002-2463-3035","authenticated-orcid":true,"given":"Muhammad","family":"Ajmal","sequence":"additional","affiliation":[{"name":"University of Arizona College of Medicine, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Ranjith","family":"Shetty","sequence":"additional","affiliation":[{"name":"Carondelet Medical Group, USA"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"311","reference":[{"key":"1","doi-asserted-by":"publisher","DOI":"10.1164\/rccm.201302-0388PP"},{"key":"2","doi-asserted-by":"crossref","first-page":"41","DOI":"10.3109\/15563659409000429","article-title":"Hypokalemia, hyperglycemia and plasma catecholamine activity after severe theophylline intoxication","volume":"32","author":"M. Shannon","year":"2008","journal-title":"Journal of Toxicology. Clinical Toxicology"},{"key":"3","first-page":"485","article-title":"Use of beta-blockade and hemoperfusion for acute theophylline poisoning","volume":"141","author":"M. P. Biberstein","year":"1984","journal-title":"The Western Journal of Medicine"},{"issue":"8","key":"4","first-page":"380","article-title":"Adenosine is worth trying in patients with paroxysmal supraventricular tachycardia on chronic theophylline medication","volume":"3","author":"A. A. Giagounidis","year":"1998","journal-title":"European Journal of Medical Research"},{"key":"5","doi-asserted-by":"publisher","DOI":"10.7326\/0003-4819-119-12-199312150-00002"},{"key":"6","doi-asserted-by":"publisher","DOI":"10.1016\/S0196-0644(05)80829-7"},{"key":"7","first-page":"989","article-title":"Methylxanthines and selective beta2-adrenergic agonists","volume-title":"Goldfrank's Toxicologic Emergencies","author":"R. J. Hoffman","year":"2006","edition":"8th"},{"key":"8","doi-asserted-by":"publisher","DOI":"10.1016\/S0735-6757(96)90111-4"}],"container-title":["Case Reports in Cardiology"],"original-title":[],"language":"en","link":[{"URL":"http:\/\/downloads.hindawi.com\/journals\/cric\/2021\/2806193.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"http:\/\/downloads.hindawi.com\/journals\/cric\/2021\/2806193.xml","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"http:\/\/downloads.hindawi.com\/journals\/cric\/2021\/2806193.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2021,3,28]],"date-time":"2021-03-28T18:05:17Z","timestamp":1616954717000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.hindawi.com\/journals\/cric\/2021\/2806193\/"}},"subtitle":[],"editor":[{"given":"Assad","family":"Movahed","sequence":"additional","affiliation":[],"role":[{"role":"editor","vocabulary":"crossref"}]}],"short-title":[],"issued":{"date-parts":[[2021,3,27]]},"references-count":8,"alternative-id":["2806193","2806193"],"URL":"https:\/\/doi.org\/10.1155\/2021\/2806193","relation":{},"ISSN":["2090-6412","2090-6404"],"issn-type":[{"type":"electronic","value":"2090-6412"},{"type":"print","value":"2090-6404"}],"subject":[],"published":{"date-parts":[[2021,3,27]]}}}